Postvaccinal Encephalopathy Presenting with Amnesia and Seizure After ChAdOx1 nCov-19 Vaccination

38-year-old woman without systemic disease presented with acute-onset amnesia, language disturbance, and seizure two weeks after the first dose of ChAdOx1 nCov-19 vaccine. Brain magnetic resonance imaging revealed a subacute infarction at the right internal capsule and irregular vascular contour, which indicated a vasculopathy. Cerebrospinal fluid analysis revealed inflammation without pleocytosis, and electroencephalography detected diffuse background slowing with sharp transients at the right temporal region.  


Although autoantibody tests were negative, steroid pulse therapy was initiated. The patient's symptoms improved rapidly. The patient was discharged without neurological deficit or sequelae. One week after discharge, the patient received repeat EEG, which revealed resolved slow waves without epileptiform discharges. Three months later, repeated brain MRI revealed regressive change of previous irregularity of vascular contour. (Fig. C) 

Cases of post-vaccinal encephalitis have been reported after ChAdOx1 vaccination. Several studies have suggested that it may be related to a component of the vaccine in people with a genetic predisposition

REFERENCE

Huang YJ, Huang CS. Postvaccinal Encephalopathy Presenting with Amnesia and Seizure After ChAdOx1 nCov-19 Vaccination: A Case Report. Acta Neurologica Taiwanica. 2022 Sep 18;31(3):111-5.



Comments

Popular posts from this blog

Study linking excess deaths and SARS-CoV2 vaccinations in Scotland

Octuple-COVID-19-vaccinated politician dies from COVID-19 at 75

Breakthrough long COVID in a patient with rheumatoid arthritis